Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 12:45 PM EDT for Norfolk County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 29, 2013, 1:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Norfolk County, MA
The radar
The Boston radar (KBOX), 21 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
077 WUUS51 KBOX 291645 SVRBOX MAC021-291730- /O.NEW.KBOX.SV.W.0065.130729T1645Z-130729T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1245 PM EDT MON JUL 29 2013 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 130 PM EDT * AT 1244 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WRENTHAM AND FRANKLIN...AND WAS MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FRANKLIN...WALPOLE...SHARON...FOXBOROUGH...MEDFIELD...NORFOLK AND WRENTHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4204 7136 4208 7140 4217 7129 4210 7120 TIME...MOT...LOC 1644Z 236DEG 15KT 4208 7134 $$ JWD
2 follow-up statements
515 WWUS51 KBOX 291658 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EDT MON JUL 29 2013 MAC021-291730- /O.CON.KBOX.SV.W.0065.000000T0000Z-130729T1730Z/ NORFOLK MA- 1258 PM EDT MON JUL 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR CENTRAL NORFOLK COUNTY... AT 1257 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORFOLK...AND WAS MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WALPOLE...SHARON...FOXBOROUGH...MEDFIELD...AND NORFOLK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4208 7132 4210 7134 4217 7129 4210 7120 TIME...MOT...LOC 1657Z 236DEG 15KT 4211 7128 $$ JWD
995
WWUS51 KBOX 291707
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT MON JUL 29 2013
MAC021-291716-
/O.CAN.KBOX.SV.W.0065.000000T0000Z-130729T1730Z/
NORFOLK MA-
107 PM EDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORFOLK COUNTY IS
CANCELLED...
THE STORM NEAR NORFOLK WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER...HEAVY RAIN WILL PRODUCE MINOR STREET FLOODING ACROSS THE
SOUTHERN SUBURBS OF BOSTON...WHERE A FLOOD ADVISORY IS IN EFFECT
UNTIL 3 PM.
&&
LAT...LON 4208 7132 4210 7134 4217 7129 4210 7120
TIME...MOT...LOC 1705Z 236DEG 15KT 4213 7124
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:21 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 29, 10:21 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1021 AM EDT MON JUL 29 2013 .SYNOPSIS... A COLD FRONT MOVES ACROSS THE REGION TODAY...POSSIBLY TRIGGERING AN ISOLATED SHOWER ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. HIGH PRESSURE BUILDS INTO THE NORTHEAST TONIGHT THROUGH WED...DELIVERING DRY WEATHER TO THE AREA ALONG WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM APPROACHES NEW ENGLAND THU AND FRI WITH SHOWERS LIKELY. COOLER AND MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1015 AM UPDATE... TOUGH TO PINPOINT EXACT LOCATION OF THE COLD FRONT BUT IT APPEARS TO EXTEND FROM THE BERKSHIRES TO NYC AREA. SCT SHOWERS ARE DEVELOPING ACROSS E CT WHERE MLCAPES 500-1000 J/KG. CAPES FORECAST TO INCREASE TO 1000-1500 J/KG BUT MID LEVEL DRIER AIR IS RACING EWD WHICH PRESENTS A SMALL WINDOW FOR CONVECTION. ALREADY THIS DRIER AIR HAS MOVED INTO W CT AND W MA PER LOWER KI VALUES AND IS EXPECTED TO REACH EASTERN MA SHORTLY AFT 18Z. MAIN THREAT FOR SHOWERS/TSTMS WILL BE ACROSS E HALF OF SNE 15-18Z...THEN DIMINISHING. 0-6KM BULK SHEAR IS 40+ KT WHICH IS RATHER ROBUST SO IF WE CAN GENERATE ENOUGH INSTABILITY IN THE NEXT FEW HOURS THROUGH EARLY AFTERNOON...POTENTIAL EXISTS FOR AN ISOLATED STRONG TO SEVERE STORM...BUT CHANCES WILL QUICKLY DIMINISH THEREAFTER AS THE DRIER AIR MOVES IN. MAX TEMPS IN THE LOW TO MID 80S...EXCEPT 70S HIGHER TERRAIN AND ACROSS NE COASTAL MA DUE TO SEABREEZES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... TONIGHT...COLD FRONT MOVES OFFSHORE...WHILE HIGH PRESSURE BUILDS OVER THE OHIO VALLEY. MOSTLY CLEAR SKIES WITH MIN TEMPS OF 55 TO 65 DEGREES...COOLEST OVER THE FAR INTERIOR. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGHLIGHTS... * TEMPS AT OR SLIGHTLY COOLER THAN NORMAL * SHOWERS LIKELY LATE THU INTO FRI * NEXT WEEKEND IS TRENDING COOLER BUT MAINLY DRY SYNOPTIC OVERVIEW... GOOD MODEL AGREEMENT AMONG THE ECENS AND GEFS ENSEMBLES ON THE NORTHERN STREAM JET REMAINING AMPLIFIED AND SUPPRESSED ACROSS THE GREAT LAKES AND NEW ENGLAND THIS PERIOD. THIS WILL RESULT IN A STORM TRACK ACROSS OR SOUTH OF THE REGION...YIELDING AN ACTIVE WEATHER PATTERN FOR THE AREA BUT CONFINING ANY SEVERE WEATHER THREAT AND EXCESSIVE HEAT WELL SOUTH AND SOUTHWEST OF NEW ENGLAND. THIS IS SUPPORTED BY LATEST TELECONNECTIONS WITH NAO AND AO REMAINING WEAKLY NEGATIVE DURING THIS FORECAST PERIOD. SENSIBLE WEATHER... TUE... SIGNIFICANT AIRMASS CHANGE BEHIND MON NIGHT/S COLD FRONT WITH PWATS DIPPING BELOW 1 INCH AND DEW PTS FALLING INTO THE U40S TO L50S! REFRESHING WNW WIND TO ACCOMPANY THE COOLER/LESS HUMID AIRMASS TUE. PGRAD LOOKS ROBUST ENOUGH TO PRECLUDE ANY SEABREEZES. WED... RIDGE OF HIGH PRES CREST OVER THE REGION AROUND 12Z...THEN SLIPPING OFFSHORE. THIS WILL RESULT IN A COOL START BUT TEMPS WILL REBOUND QUICKLY AS STRONG JULY SUNSHINE COMBINES WITH WEAK WARM AIR ADVECTION AS RETURN FLOW GETS UNDERWAY. DEW PTS WILL INCH UPWARD ESPECIALLY ALONG THE SOUTH COAST...BUT STILL ANOTHER GEM OF A DAY WITH PLENTY OF SUNSHINE AND COMFORTABLE TEMPS AND HUMIDITY. THU/FRI... NEXT SHORT WAVE AND ATTENDING FRONTAL BOUNDARY APPROACHES THE REGION LATE THU INTO FRI. FAIRLY AMPLIFIED TROUGH WITH NEGATIVE TILT. ALL MODELS ESPECIALLY THE ECMWF SUGGEST THIS STRONG FORCING FOR ASCENT WILL INDUCE A FRONTAL WAVE AND TRACK ALONG OR SOUTH OF NEW ENGLAND. MORE LIKE A COOL SEASON EVENT THAN A TYPICAL SUMMER FRONTAL SYSTEM. MODELS ALSO ADVERTISING SOME ELEVATED INSTABILITY ALONG WITH GOOD MOISTURE ADVECTION AS PWATS CLIMB ABOVE 1.5 INCHES. ALL OF THESE ATTRIBUTES SUGGEST A RISK FOR ENHANCED QPF. AS FOR TIMING... SURPRISINGLY AT THIS TIME RANGE ENSEMBLES AND DETERMINISTIC GUID IN GOOD AGREEMENT WITH HIGHEST PROBABILITY OF RAIN/SHOWERS FROM LATE THU INTO EARLY FRI. IN FACT 00Z GEFS ENSEMBLES OFFERING LIKELY POPS DURING THIS TIME PERIOD. TEMPS HERE WILL LIKELY BE ON THE COOL SIDE GIVEN CLOUD COVER/RAIN AND ESPECIALLY IF SURFACE WAVE TRACKS SOUTH OF THE REGION. SAT/SUN... ECENS AND GEFS ENSEMBLES BOTH HAVE POLAR VORTEX MOVING EQUATORWARD INTO SOUTH-CENTRAL QUEBEC WITH HEIGHTS OVER NEW ENGLAND DIPPING TO MINUS 2 STANDARD DEVIATIONS FROM CLIMO! THIS WILL SUPPORT COOLER TEMPS. DETERMINISTIC RUNS OF THE GFS AND ECMWF ARE EVEN MORE ROBUST. AS FOR PRECIP...PATTERN SUGGEST DRY WEATHER WITH STORM TRACK SUPPRESSED SOUTH OF NEW ENGLAND. HOWEVER GIVEN COLD AIR ALOFT CAN/T RULE OUT ISOLATED DIURNAL SHOWER/TSTM ESPECIALLY HIGHER TERRAIN. FOR NEXT WEEK ALL MODEL GUID INDICATING POTENTIAL RECORD COOL TEMPS FOR NEW ENGLAND AS POLAR VORTEX MAY CONTINUE TO DIG SOUTHWARD THROUGH QUEBEC. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERALL...MODERATE CONFIDENCE BUT LOW CONFIDENCE ON CAPE/ISLANDS. TODAY...CIGS IMPROVING TO VFR BY 18Z ACROSS E NEW ENG. ISOLD-SCT SHOWERS/TSTMS POSSIBLE THROUGH EARLY AFTERNOON EASTERN HALF SNE. TONIGHT...HIGH CONFIDENCE VFR. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. IFR/LIFR CIGS/VSBYS PERSIST THRU 13Z...THEN CIGS/VSBYS GRADUALLY IMPROVE AFTER 13Z. CIGS IMPROVE TO VFR BY 18Z. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. MVFR CIGS/VSBYS SHOULD DEVELOP FOR A PERIOD OF TIME EARLY THIS MORNING...BECOMING VFR BY 13Z. SCATTERED SHOWERS POSSIBLE THRU 15Z. OUTLOOK...TUESDAY THROUGH FRIDAY... TUE AND WED...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. SEABREEZES LIKELY WED. THU AND FRI...A PERIOD OF MVFR/IFR POSSIBLE ALONG WITH SHOWERS LIKELY. HIGH CONFIDENCE ON SHOWERS BUT LOWER CONFIDENCE ON EXACT CIG AND VSBY CATEGORIES. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. MODERATE CONFIDENCE. TODAY...COLD FRONT APPROACHES THE WATERS TODAY BUT WINDS ARE EXPECTED TO BE 15KT OR LESS. SEAS ON THE SOUTHERN OUTER COASTAL WATERS EXPECTED TO PRIMARILY BE 2 TO 4 FT BUT THERE IS A CHANCE FOR 5 FT SEAS FOR A SHORT TIMEFRAME. TONIGHT...WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA THRESHOLDS. COLD FRONT CROSSES THE WATERS WITH WINDS BECOMING NW AROUND 10 KT AFTER MIDNIGHT. OUTLOOK...TUESDAY THROUGH FRIDAY... TUE AND WED...FINE BOATING WEATHER WITH HIGH PRES IN CONTROL OF THE NORTHEAST. TRANQUIL SEAS GIVEN LIGHT WINDS AND SMALL SWELLS. GOOD VSBY AS WELL. THU AND FRI...STRONG FRONTAL SYSTEM AND SURFACE WAVE LIKELY WITH LOW TRACKING ALONG OR NEAR SOUTHERN NEW ENGLAND COAST. SHOWERS AND FOG WILL YIELD POOR VSBY. LOW CONFIDENCE ON WIND FORECAST GIVEN UNCERTAINTY ON EXACT TRACK AND INTENSITY OF LOW. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/NMB NEAR TERM...KJC/NOCERA/NMB SHORT TERM...NMB LONG TERM...NOCERA AVIATION...NOCERA/NMB MARINE...NOCERA/NMB
Hazardous weather outlook, Jul 29, 3:55 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 355 AM EDT MON JUL 29 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 355 AM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-300800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 355 AM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 29, 12:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT MON JUL 29 2013
MAZ013-016-RIZ001-002-291645-
EASTERN NORFOLK MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
1200 PM EDT MON JUL 29 2013
...THUNDERSTORMS WITH TORRENTIAL RAINFALL FORMING IN NORTHWEST RHODE
ISLAND AND NEARBY EASTERN MASSACHUSETTS...
AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS ALONG FROM NEAR MEDWAY TO NEAR
FOSTER...WHICH WAS MOVING NORTHEAST AT 20 MPH.
RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL PRODUCE MINOR FLOODING
AS THESE STORMS HEAD INTO THE NORTHERN SUBURBS OF PROVIDENCE...AND
SOUTHWEST SUBURBS OF BOSTON THROUGH 1 PM.
THOSE OUTDOORS SHOULD GET INSIDE WHEN THESE STORMS APPROACH. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...FRANKLIN...BLACKSTONE...NORTH SMITHFIELD...WRENTHAM...
NORWOOD...PLAINVILLE...SMITHFIELD...CUMBERLAND...LINCOLN...WALPOLE
AND NORFOLK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4178 7176 4215 7137 4225 7106 4200 7132
4198 7138 4194 7138 4182 7151
TIME...MOT...LOC 1553Z 240DEG 18KT 4212 7138 4182 7171
JWDSpecial weather statement, Jul 29, 12:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT MON JUL 29 2013
MAZ013-016-017-291715-
NORTHERN BRISTOL MA-EASTERN NORFOLK MA-WESTERN NORFOLK MA-
1235 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS SOUTHWEST OF BOSTON...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
NORWOOD TO NEAR CUMBERLAND RHODE ISLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR...
AND POSSIBLY WIND GUSTS UP TO 40 MPH...AS THEY MOVE ACROSS THE
SOUTHERN SUBURBS OF BOSTON THROUGH 130 PM.
LOCATIONS IMPACTED INCLUDE...
NORTH ATTLEBOROUGH...WRENTHAM...NORWOOD...MILTON...PLAINVILLE...
MANSFIELD...CANTON...SHARON...WALPOLE AND FOXBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR MINOR STREET AND HIGHWAY FLOODING...AS WELL AS POOR
VISIBILITY. THIS INCLUDES THE STRETCH OF INTERSTATE 95 BETWEEN
MANSFIELD AND ROUTE 128.
THOSE OUTDOORS SHOULD GET INSIDE OR IN A VEHICLE WHEN THE STORMS
APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4197 7126 4196 7138 4202 7138 4202 7141
4226 7115 4223 7113 4225 7111 4226 7111
4226 7097
TIME...MOT...LOC 1630Z 230DEG 20KT 4222 7117 4196 7147
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:00 PM EDT | Special Weather Statement | BOX | Norfolk | 45 min |
| Jul 29, 12:35 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 29, 1:06 PM EDT | Areal Flood Advisory | BOX | Norfolk, Suffolk | 114 min |
| Jul 29, 1:32 PM EDT | Special Weather Statement | BOX | Suffolk | 43 min |
| Jul 29, 1:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 29, 3:09 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 29, 3:24 PM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Jul 29, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 48 min |
| Jul 29, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 49 min |
| Jul 29, 4:29 PM EDT | Special Weather Statement | BOX | Middlesex | 46 min |
| Jul 29, 4:32 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 43 min |
| Jul 29, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 47 min |
| Jul 29, 4:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 29, 5:13 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 47 min |
| Jul 29, 6:41 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Jul 29, 7:04 PM EDT | Special Weather Statement | BOX | Middlesex | 41 min |
| Jul 29, 7:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 29, 7:26 PM EDT | Special Weather Statement | BOX | Suffolk | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.